MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM; BIT, DRILL

SYNTHES GMBH 1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM; BIT, DRILL
Model Number 03.130.200
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the surgeon was fixing a broken finger and the drill bit broke, and a portion was left in the patient.The patient had super hard bone.The piece was not removed and the surgery was completed successfully.This report involves one 1.1mm drill bit/k-wire attachment for threaded hole/70mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The endoscope was received by pentax medical for evaluation on 01-dec-2022.The endoscope was inspected by pentax medical service under work order (b)(4) and the technician was unable to duplicate the user complaint and documented the following inspection findings: customer complaint findings: customer complaint not duplicate, scope leak test function: dry leak test pass, scope leak test function: wet leak test pass, scope electrical test function: dst electrical safety test pass, scope electrical test function, scope electrical test function: resistance electrical test pass, r/l lock knob.The investigation is inprocess.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.130.200, lot f-34059: release to warehouse date: december 09, 2021.Manufacturing site: werk selzach.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a photo investigation was completed: visual analysis of the photo revealed that the drill bit had no signs of issue.The complaint condition of breakage cannot be confirmed since the device is not clearly shown in the picture and embedding of the fragment is not confirmed as x-ray evidence was not provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15945527
Report Number8030965-2022-10839
Device Sequence Number6442804
Product Code HTW
UDI-Device Identifier10886982075314
UDI-Public10886982075314
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.200
Device Catalogue Number03.130.200
Device Lot NumberF-34059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown